Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 177, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 14, 2012, 5:38 PM CDT for Harrison County, Iowa; Burt County, Washington County, Nebraska. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2012, 5:38 PM CDT (22:38 UTC)
- Expired
- Jun 14, 2012, 6:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Harrison County, IA, Burt County, NE, Washington County, NE
The radar
The Omaha radar (KOAX), 50 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 5:40 PM CDT | HAIL 0.5 | Herman, NE | |
| Jun 14, 5:45 PM CDT | HAIL 1 | Herman, NE | HAIL UP TO QUARTER SIZE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 3:27 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.6 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1190 J/kg
- Mixed-layer CIN
- -322 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
719
WUUS53 KOAX 142238
SVROAX
IAC085-NEC021-177-142330-
/O.NEW.KOAX.SV.W.0177.120614T2238Z-120614T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
538 PM CDT THU JUN 14 2012
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BURT COUNTY IN EAST CENTRAL NEBRASKA...
WESTERN HARRISON COUNTY IN SOUTHWEST IOWA...
NORTH CENTRAL WASHINGTON COUNTY IN EAST CENTRAL NEBRASKA...
* UNTIL 630 PM CDT
* AT 534 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED
NEAR TEKAMAH...OR 31 MILES NORTH OF OMAHA...AND MOVING EAST AT 25
MPH.
* LOCATIONS IMPACTED INCLUDE...
TEKAMAH...MONDAMIN...PISGAH...MODALE...HERMAN...
LITTLE SIOUX AND MAGNOLIA.
THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 79 AND 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4160 9627 4178 9629 4186 9595 4186 9589
4158 9581
TIME...MOT...LOC 2234Z 267DEG 21KT 4169 9621
WIND...HAIL <50MPH 1.00IN
$$
KERN2 follow-up statements
952
WWUS53 KOAX 142258
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
558 PM CDT THU JUN 14 2012
IAC085-NEC021-177-142330-
/O.CON.KOAX.SV.W.0177.000000T0000Z-120614T2330Z/
HARRISON IA-BURT NE-WASHINGTON NE-
558 PM CDT THU JUN 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM
CDT FOR WESTERN HARRISON...SOUTHEASTERN BURT AND NORTHEASTERN
WASHINGTON COUNTIES...
AT 553 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED
NEAR MONDAMIN...OR 30 MILES NORTH OF OMAHA...MOVING EAST AT 25
MPH.
LOCATIONS IMPACTED INCLUDE...
MONDAMIN...PISGAH...MODALE...LITTLE SIOUX AND MAGNOLIA.
THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 79 AND 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4160 9617 4178 9621 4186 9595 4186 9589
4158 9581
TIME...MOT...LOC 2253Z 264DEG 21KT 4171 9606
WIND...HAIL <50MPH 1.00IN
$$
KERN
260
WWUS53 KOAX 142322 NOR
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
622 PM CDT THU JUN 14 2012
NEC025-109-131-155-159-142330-
/O.CON.KOAX.SV.W.0178.000000T0000Z-120614T2330Z/
SEWARD NE-CASS NE-SAUNDERS NE-OTOE NE-LANCASTER NE-
622 PM CDT THU JUN 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM
CDT FOR SOUTHEASTERN SEWARD...WESTERN CASS...EXTREME SOUTHERN
SAUNDERS...EXTREME NORTHWESTERN OTOE AND LANCASTER COUNTIES...
AT 617 PM CDT...NATIONAL WEATHER SERVICE METEROLOGISTS INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL AND DAMAGING WINDS IN EXCESS OF 65 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WAVERLY TO MILFORD...OR ALONG
A LINE EXTENDING FROM 6 MILES NORTHEAST OF LINCOLN TO 27 MILES
EAST OF YORK...MOVING SOUTH AT 30 MPH.
IN ADDITION...AT 610 PM A WIND GUST TO 60 MPH WAS REPORTED
AT LINCOLN AIRPORT.
LOCATIONS IMPACTED INCLUDE...
LINCOLN...SEWARD...WAVERLY...MILFORD...GREENWOOD...GARLAND...
PLEASANT DALE...EAGLE...CERESCO...MALCOLM...ROCA...DENTON...
RAYMOND...DAVEY...SPRAGUE...ALVO AND TAMORA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 77 BETWEEN MILE MARKERS 51 AND 82.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 375 AND 415.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4067 9691 4070 9691 4070 9700 4074 9716
4093 9726 4111 9651 4078 9632 4061 9669
TIME...MOT...LOC 2317Z 340DEG 24KT 4090 9661 4078 9707
WIND...HAIL 65MPH 1.00IN
$$
PEARSON/NIETFELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:20 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 14, 3:20 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 320 PM CDT THU JUN 14 2012 .SHORT TERM...TONIGHT. LATEST WATER VAPOR IMAGERY AND SUBJECTIVE MORNING UPPER AIR ANALYSIS INDICATE A COUPLE OF WEAK IMPULSES MOVING ACROSS THE CENTRAL ROCKIES AND INTO THE CENTRAL PLAINS TODAY. TAIL END OF NRN PLAINS COLD FRONT HAS NOW PUSHED INTO OUR FAR NWRN CWA WHERE CONVECTION SHOULD BEGIN TO DEVELOP LATER THIS AFTERNOON. AIRMASS AHEAD OF THIS COLD FRONT CONTINUES TO DESTABILIZE WITH MOIST ADVECTION AND DAYTIME HEATING. BULK OF PREVIOUS FORECAST IS RIGHT ON TRACK BUT DID ADD MENTION OF HEAVY RAINFALL FOR TWO REASONS. THE FIRST BEING THE RICH THETA-E AIRMASS ACROSS THE REGION WITH PW'S FORECAST AROUND 1.50-1.90". THE SECOND REASON IS BECAUSE OF THE SLOW NATURE OF ANTICIPATED STORM MOTION. HPC HAS PUT THE AREA IN A SLIGHT RISK FOR EXCESSIVE RAINFALL. KERN .LONG TERM...FRIDAY THROUGH THURSDAY. MAIN FORECAST CONCERNS WILL FOCUS AROUND TIMING AND COVERAGE OF CONVECTION OVER THE NEXT SEVERAL DAYS. MAIN BELT OF MID/UPPER TROPOSPHERIC WESTERLIES EXTENDS FROM THE PACIFIC NORTHWEST INTO THE WESTERN GREAT LAKES REGION. MAIN CHUNK OF ENERGY (WITH 500 MB HEIGHT FALLS ESTIMATED AT AROUND 70 METERS) WAS PUNCHING EAST/NORTHEAST ACROSS MANITOBA AND NORTH DAKOTA. THAT FEATURE WILL CONTINUE TO MOVE AWAY FROM THE REGION. A RIDGE ALOFT STRETCHED FROM TEXAS TOWARD THE OHIO VALLEY. PATTERN WILL BE CHANGING THROUGH SATURDAY...AS A CUTOFF LOW FORMS OVER SOUTHERN CALIFORNIA FRIDAY THEN DROPS SOUTH. A FAIRLY STRONG SHORTWAVE WILL BE MOVING FROM THE PACIFIC NORTHWEST INTO THE NORTHERN PLAINS ON SATURDAY. THIS WILL HELP DRIVE A COLD FRONT THROUGH THE REGION. FRIDAY...MODELS INDICATE A FRONTAL BOUNDARY IN THE AREA WITH FAIRLY HIGH MOISTURE IN PLACE (850 MB DEWPOINTS MOSTLY 10-15 C AND PRECIPITABLE WATER VALUES MOSTLY 1.25 TO 1.50 INCHES). HAVE KEPT POPS FROM 20-50 PERCENT. COMBINATION OF PARAMETERS SEEMS MOST FAVORABLE FOR THE SOUTHEAST 1/2 OF THE AREA. PRECIPITABLE WATER INCREASES TO OVER 1.50 INCHES FRIDAY NIGHT AND BUMPED POPS UP TO THE 20-60 PERCENT RANGE FOR ALL OF THE AREA. POTENTIAL STORMY PATTERN REMAINS IN PLACE SATURDAY...THEN AS FRONTAL BOUNDARY SAGS SOUTH SATURDAY NIGHT FOCUS MOVES MORE DOWN INTO MISSOURI AND KANSAS. FARTHER OUT...THERE IS STILL PRETTY GOOD MODEL AGREEMENT WITH THE LARGE SCALE PATTERN. VERY FAST NEARLY ZONAL FLOW AT 500 MB SHOULD BE IN PLACE BY SATURDAY NIGHT FROM THE NORTH PACIFIC INTO THE NORTHERN ROCKIES. AT THE SAME TIME A RIDGE WILL BE OVER THE SOUTHERN PLAINS. THIS FLOW WILL BUCKLE (VERY STRONG ZONAL FLOW/HIGH INDEX PATTERN USUALLY CAN NOT LAST FOR LONG) BY SUNDAY NIGHT...WITH A TROUGH FORMING FROM WESTERN CANADA INTO THE CENTRAL ROCKIES. AT LOW LATITUDES...FLOW WILL BE RETROGRESSIVE. NET RESULT SHOULD BE FOR A SOMEWHAT ACTIVE PERIOD FOR THE EARLY AND MID PART OF NEXT WEEK. FOR THE PERIOD FROM MONDAY INTO WEDNESDAY HIGHS SHOULD BE IN THE MID 80S TO LOWER 90S WITH LOWS IN THE MID 60S TO LOWER 70S. SLIGHTLY COOLER CONDITIONS ARE EXPECTED BY THURSDAY AS THE TROUGH LIFTS MORE INTO MINNESOTA AND THE WESTERN GREAT LAKES REGION. MILLER && .AVIATION... 18Z TAFS FOR KOFK...KOMA AND KLNK. MAIN FORECAST CHALLENGE IS ONSET OF CONVECTIVE ACTIVITY LATER THIS AFTERNOON AND OVERNIGHT. VFR CONDITIONS ARE EXPECTED UP UNTIL TSTM ACTIVITY MOVES OVER SITES. EXPECT GUSTY SOUTHERLY SFC WINDS TO CONTINUE UNTIL WEAKENING COLD FRONT APPROACHES. LARGE HAIL...STRONG WINDS AND VERY HEAVY RAIN ARE EXPECTED WITH THE PASSAGE OF THE TSTMS. KERN && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, Jun 14, 4:38 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 438 PM CDT THU JUN 14 2012 IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-043>045-050>053- 065>068-078-088>093-151145- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-CUMING-BURT-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS- DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 438 PM CDT THU JUN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY SCATTERED THUNDERSTORMS...SOME SEVERE...ARE LIKELY OVER EAST CENTRAL AND SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THIS EVENING. THESE STORMS WILL FOCUS ALONG A WEAKENING COLD FRONT OVER EASTERN NEBRASKA. INCREASING INSTABILITY AHEAD OF THE FRONT AND MODERATE WIND SHEAR WILL CREATE A FAVORABLE ENVIRONMENT FOR THUNDERSTORMS THIS EVENING AND OVERNIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS HOWEVER THESE STORMS WILL ALSO BE CAPABLE OF DUMPING TORRENTIAL RAINFALL WHICH COULD RESULT IN LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY A SERIES OF UPPER LEVEL DISTURBANCES AND FRONTAL BOUNDARIES PASSING THROUGH THE CENTRAL PLAINS WILL KEEP THUNDERSTORM CHANCES IN PLACE OVER THE OUTLOOK AREA THROUGH THE MAJORITY OF THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING. NEZ011-012-016>018-030>032-042-151145- KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE- 438 PM CDT THU JUN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING OVER PARTS OF NORTHEAST NEBRASKA...HOWEVER MOST OF THE SEVERE ACTIVITY IS EXPECTED AHEAD OF A COLD FRONT THAT STRETCHED FROM NEAR COLUMBUS TO JUST WEST OF SIOUX CITY LATE THIS AFTERNOON. THE COLD FRONT IS FORECAST TO STALL ACROSS EASTERN NEBRASKA TONIGHT WITH A CONTINUED THREAT OF MORE THUNDERSTORMS INTO FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY A SERIES OF UPPER LEVEL DISTURBANCES AND FRONTAL BOUNDARIES PASSING THROUGH THE CENTRAL PLAINS WILL KEEP THUNDERSTORM CHANCES IN PLACE OVER THE OUTLOOK AREA THROUGH THE MAJORITY OF THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR FRIDAY. FOBERT
In the hours before
Local storm report, Jun 14, 5:05 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
505 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 4 ESE GARRISON 41.15N 97.09W
06/14/2012 E0.75 INCH BUTLER NE PUBLIC
HAIL UP TO PENNY SIZE
&&
MILLERSpecial weather statement, Jun 14, 5:12 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
512 PM CDT THU JUN 14 2012
NEZ050-065-066-142245-
BUTLER NE-SEWARD NE-LANCASTER NE-
512 PM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BUTLER...SEWARD
AND NORTHWESTERN LANCASTER COUNTIES UNTIL 545 PM CDT...
AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR ULYSSES...OR 21 MILES
NORTHEAST OF YORK...MOVING NORTHEAST AT 25 MPH.
OTHER STORMS ARE DEVELOPING IN THIS AREA AS WELL...AND THESE ALL HAVE
THE CAPABILITY OF RAPIDLY BECOMING STRONGER.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SEWARD...MILFORD...UTICA...BEAVER CROSSING...STAPLEHURST...DWIGHT...
GARLAND...BEE...GOEHNER...CORDOVA AND TAMORA.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 366
AND 385.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY AFTERNOON FOR SOUTHEASTERN NEBRASKA.
LAT...LON 4094 9737 4107 9729 4105 9714 4113 9696
4108 9690 4105 9691 4105 9687 4100 9682
4070 9705 4070 9737
TIME...MOT...LOC 2211Z 214DEG 24KT 4102 9724
PEARSONLocal storm report, Jun 14, 5:17 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
517 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HAIL 3 N DWIGHT 41.13N 97.02W
06/14/2012 E0.88 INCH BUTLER NE PUBLIC
HAIL UP TO NICKEL SIZE
&&
MILLERSpecial weather statement, Jun 14, 5:18 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
518 PM CDT THU JUN 14 2012
IAZ043-055-NEZ034-142300-
MONONA IA-HARRISON IA-BURT NE-
518 PM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONONA...
NORTHWESTERN HARRISON AND SOUTHEASTERN BURT COUNTIES UNTIL 600 PM
CDT...
AT 515 PM CDT...STORM WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM NEAR TEKAMAH...OR 36 MILES NORTH OF OMAHA...MOVING
NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TEKAMAH...PISGAH...BLENCOE AND LITTLE SIOUX.
THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 92 AND 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4177 9581 4168 9618 4168 9623 4181 9633
4200 9598
TIME...MOT...LOC 2215Z 242DEG 18KT 4177 9621
KERNLocal storm report, Jun 14, 5:21 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
521 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL 1 E DWIGHT 41.08N 97.00W
06/14/2012 E0.50 INCH BUTLER NE TRAINED SPOTTER
0517 PM HAIL TEKAMAH 41.78N 96.22W
06/14/2012 E0.88 INCH BURT NE TRAINED SPOTTER
&&
LANDSVORKSpecial weather statement, Jun 14, 5:30 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
530 PM CDT THU JUN 14 2012
NEZ050-051-065-066-142330-
BUTLER NE-SEWARD NE-SAUNDERS NE-LANCASTER NE-
530 PM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR BUTLER...SEWARD...CENTRAL
SAUNDERS AND NORTHWESTERN LANCASTER COUNTIES UNTIL 630 PM CDT...
AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A CLUSTER OF STRONG THUNDERSTORMS GENERALLY BETWEEN
MALMO AND GOEHNER...OR FROM ABOUT 15 MILES SOUTHWEST OF FREMONT
TO ABOUT 10 MILES SOUTHWEST OF SEWARD. THESE STORMS WERE MOVING
NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SEWARD...WAHOO...DAVID CITY...MILFORD...MEAD...VALPARAISO...
BRAINARD...PRAGUE...WESTON...ULYSSES...STAPLEHURST...DWIGHT...
GARLAND...PLEASANT DALE...BEE...CERESCO...MALCOLM...RAYMOND...
OCTAVIA AND COLON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 77 BETWEEN MILE MARKERS 81 AND 104.
HIGHWAY 92 BETWEEN MILE MARKERS 415 AND 456.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 377 AND 392.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY AFTERNOON FOR SOUTHEASTERN NEBRASKA.
LAT...LON 4070 9691 4070 9696 4096 9737 4107 9737
4142 9703 4141 9700 4145 9694 4128 9645
4069 9691
TIME...MOT...LOC 2225Z 238DEG 13KT 4102 9713
PEARSONThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 4:37 PM CDT | Severe Thunderstorm Warning | OAX | Harrison, Monona | 38 min |
| Jun 14, 4:48 PM CDT | Special Weather Statement | OAX | Monona | 42 min |
| Jun 14, 6:07 PM CDT | Severe Thunderstorm Warning | OAX | Harrison, Pottawattamie | 38 min |
| Jun 14, 6:19 PM CDT | Special Weather Statement | OAX | Harrison | 41 min |
| Jun 14, 6:56 PM CDT | Severe Thunderstorm Warning | OAX | Mills, Pottawattamie | 34 min |
| Jun 14, 3:48 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Saunders | 57 min |
| Jun 14, 3:53 PM CDT | Special Weather Statement | OAX | Douglas | 37 min |
| Jun 14, 4:14 PM CDT | Special Weather Statement | OAX | Burt | 46 min |
| Jun 14, 4:29 PM CDT | Special Weather Statement | OAX | Douglas | 46 min |
| Jun 14, 4:33 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Dodge, Saunders | 57 min |
| Jun 14, 4:47 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Saunders | 46 min |
| Jun 14, 5:12 PM CDT | Special Weather Statement | OAX | Seward | 33 min |
| Jun 14, 5:16 PM CDT | Flash Flood Warning | OAX | Butler, Saunders | 2 hr |
| Jun 14, 5:18 PM CDT | Special Weather Statement | OAX | Burt | 42 min |
| Jun 14, 5:30 PM CDT | Special Weather Statement | OAX | Butler, Saunders, Seward | 60 min |
| Jun 14, 6:00 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Otoe, Saunders, Seward | 30 min |
| Jun 14, 6:20 PM CDT | Areal Flood Advisory | OAX | Lancaster, Seward | 3 hr |
| Jun 14, 6:28 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Otoe, Saline, Sarpy, Saunders and 1 more | 47 min |
| Jun 14, 6:48 PM CDT | Areal Flood Advisory | OAX | Douglas, Sarpy | 76 min |
| Jun 14, 6:48 PM CDT | Special Weather Statement | OAX | Douglas | 27 min |
| Jun 14, 6:50 PM CDT | Special Weather Statement | OAX | Thurston | 25 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.